MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-2TH180
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection.Based on the results of the investigation, a definitive root cause of the observed burn on the camera cover (c-cover) could not be determined, however, it is possible that the issue was due to the use of a high energy without providing adequate clearance from the distal end/c-cover.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
During the device evaluation, the gastrointestinal videoscope exhibited a burn at the distal end of the device on the camera cover.There was no patient involvement, and no harm was reported as a result of the event.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22213208
Report Number9610595-2025-11308
Device Sequence Number8148923
Product Code FDS
UDI-Device Identifier04953170339745
UDI-Public04953170339745
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGIF-2TH180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown